MAUDE Adverse Event Report: REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-9Q
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mvp device was returned for analysis without the catheter used in the event.In addition, the make/model of the catheter was not provided.Therefore, any contributing factors (including inner diameter specification) from the catheter could not be assessed.The mvp pushwire¿s ptfe shrink tubing was found to be crumpled and torn at multiple locations.In addition, the mvp pushwire was found to be bent.The mvp plug was found to be have detached from the pushwire at the detachment zone.The mvp plug was pulled out from within the distal end of the introducer sheath with resistance.The plug was examined and found to be not fully open.The mvp plug was found to be bent at the proximal end with the membrane cover compressed and stuck together.What appears to be dried blood was found on the mvp membrane cover and struts.The mvp distal marker struts were found to be bent.Due to its damaged condition, the mvp device could not be used for resistance testing with an in-house catheter.Based on the device analysis and reported information, the report of ¿mvp stuck in catheter hub¿ could not be confirmed and the cause could not be determined.In this event, it is likely the introducer sheath was not firmly seated in the catheter hub subsequently causing the pushwire to kink and the plug to become bent, prematurely detaching the plug.In addition, as dried blood was found on the mvp device it is likely the rhv around the introducer sheath was under tightened causing a back flow of blood, contributing to difficulty deploying the device.From the damages seen with the returned mvp device (ptfe shrink tubing damage, bent pushwire, bent plug) it appears there was excessive force used.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the plug wasn't able to load into the catheter causing an inability to advance.There were no related patient symptoms.The devices flushed/prepared as indicated per the ifu.Anatomy was not tortuous.Yes, there was damage to the mvp, we believe this to be the cause of the issue.We believe this happened loading the mvp into the catheter.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL
13700 alton parkway, ste. 167,
irvine CA 92618
MDR Report Key8276131
Report Number2029214-2019-00053
Device Sequence Number11152296
Product Code KRD
UDI-Device Identifier00847536027732
UDI-Public00847536027732
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model NumberMVP-9Q
Device Lot NumberA534638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1